MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D EX SZ 5LT 11MM

ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D EX SZ 5LT 11MM
Model Number 391-11-705
Health Effect - Clinical Codes Loss of Range of Motion (2032); No Code Available (3191)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient could not attain full range of motion.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reduced range of motion.The previous surgery and the revision detailed in this investigation occurred over 4 years and 7 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.The root cause of this complaint was a revision surgery due to reduced range of motion.There are multiple factors that may contribute to the event that are outside the control of djo surgical are patient activities, inadequate soft tissue support, patient bone deterioration, low bone density or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D EX SZ 5LT 11MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6616488
Report Number1644408-2017-00419
Device Sequence Number797045
Product Code OIY
UDI-Device Identifier00888912119214
UDI-Public(01)00888912119214
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number391-11-705
Device Catalogue Number391-11-705
Device Lot Number59601788
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR